Question normal

A 58 year old male with a history of genotype 1A chronic hepatitis C cirrhosis, Childs Pugh Class B, seeks treatment of his hepatitis C.

He had been treated with PEG-interferon and ribavirin in 2002. He did not respond to treatment at that time. He has a history of bleeding esophageal varices which required banding more than 10 years ago. He has not bled since that time. His ascites has been well controlled with furosemide 40mg PO twice daily and spironolactone 100mg daily. He has only required one paracentesis in the past.

He was started on an all oral regimen of sofosbuvir 400mg PO daily, simeprevir 100mg PO daily and daclatasvir 60mg PO daily. At week 4, his hepatitis c viral load is undetectable.

Unfortunately, within weeks of starting treatment, he notes worsening ascites, requiring a paracentesis during which 8 liters were removed. Analysis of the ascites reveals no evidence of spontaneous bacterial peritonitis. His spironolactone is increased to 200mg PO daily, and compliance with a low salt diet and medications is reinforced. Despite this, his ascites remains difficult to control without large volume paracentesis every 2-4 weeks.

He wants to review the most common side effects of the direct acting anti-viral medications he is taking, and wonders if worsening ascites has been reported.